MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD 1 ML SYRINGE LUER SLIP TIP CONVENIENCE PAK; PISTON SYRINGE

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD 1 ML SYRINGE LUER SLIP TIP CONVENIENCE PAK; PISTON SYRINGE
Model Number 309701
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to use foreign matter was discovered in sterile syringe tray with a bd 1 ml syringe luer slip tip convenience pak.The following information was provided by the initial reporter: it was reported that a foreign substance was found in one of the customers sterile syringes trays.
 
Additional Manufacturer Narrative
Investigation: one convenience tray of twenty-five syringes was provided for investigation by our quality engineer team.Through examination of the returned sample, foreign matter was identified within the tray.Fourier transform infrared spectroscopy (ftir) analysis was performed on the foreign matter.The ftir analysis results indicated that the foreign matter was ink.As the convenience tray lids are printed, they move down a conveyor.Ink residue was found to accumulate at the end of the printing machine's conveyor.Ink residue was found to accumulate at the end of the printing machine's conveyor.When the lid involved in this incident came into contact with the end of the conveyor, it became contaminated with ink residue.This defect was undetected during the production process of lot number: 9213387, as all inspected product was found to be within specification.A preventive maintenance plan has been initiated to prevent this defect from recurring.
 
Event or Problem Description

Brand Name
BD 1 ML SYRINGE LUER SLIP TIP CONVENIENCE PAK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key9365489
Report Number9610847-2019-00697
Device Sequence Number14353528
Product Code FMF
UDI-Device Identifier30382903097013
UDI-Public30382903097013
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2023
Device Model Number309701
Device Catalogue Number309701
Device Lot Number9213387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;